Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 97, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2009, 4:14 PM CDT for 6 counties in Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 2, 2009, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Blount County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 50 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:45 PM CDT | FUNNEL CLOUD | Graysville, AL | REPORTED JUST NW OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 1:33 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 022114 SVRBMX ALC007-009-073-117-125-127-022200- /O.NEW.KBMX.SV.W.0097.090402T2114Z-090402T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 414 PM CDT THU APR 2 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BIBB COUNTY IN CENTRAL ALABAMA... SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA... WESTERN JEFFERSON COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...HUEYTOWN...BESSEMER... EXTREME WEST CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA... SOUTHERN WALKER COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...SUMITON...DORA... EASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 500 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BANKHEAD LOCK AND DAM TO 7 MILES SOUTHWEST OF COALING...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF CORDOVA TO 15 MILES SOUTHEAST OF HOLT...AND MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BULL CITY BY 420 PM CDT... BEVILLE LOCK AND DAM BY 425 PM CDT... GORGAS STEAM PLANT AND GORGAS BY 430 PM CDT... VANCE...OAK GROVE AND ABERNANT BY 435 PM CDT... QUINTON...BURNWELL AND DORA BY 445 PM CDT... THIS INCLUDES... INTERSTATE 20 EXIT NUMBERS 144 THROUGH 188 AND INTERSTATE 59 EXIT NUMBERS 148 THROUGH 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR WESTERN ALABAMA. && LAT...LON 3390 8681 3325 8698 3302 8748 3358 8738 TIME...MOT...LOC 2114Z 232DEG 27KT 3353 8727 3306 8738 $$
3 follow-up statements
000
WWUS54 KBMX 022126
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT THU APR 2 2009
ALC007-009-073-117-125-127-022200-
/O.CON.KBMX.SV.W.0097.000000T0000Z-090402T2200Z/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-WALKER AL-BLOUNT AL-
426 PM CDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN BLOUNT...SOUTHERN WALKER...WESTERN JEFFERSON...
EASTERN TUSCALOOSA...EXTREME WEST CENTRAL SHELBY AND NORTH CENTRAL
BIBB COUNTIES...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GORGAS STEAM PLANT TO WOODSTOCK JUNCTION...OR ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF DORA TO 17 MILES EAST OF
HOLT...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUMITON...DORA...WEST JEFFERSON AND TANNEHILL IRONWORKS STATE PARK
BY 435 PM CDT...
SYLVAN SPRINGS BY 440 PM CDT...
SAYRE...PARTRIDGE CROSSROADS...MULGA AND MCCALLA BY 445 PM CDT...
RAIMUND BY 450 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.
&&
LAT...LON 3313 8735 3362 8731 3390 8681 3325 8698
3322 8704
TIME...MOT...LOC 2126Z 232DEG 40KT 3368 8714 3322 8721
$$000 WWUS54 KBMX 022136 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 436 PM CDT THU APR 2 2009 ALC007-117-022146- /O.CAN.KBMX.SV.W.0097.000000T0000Z-090402T2200Z/ BIBB AL-SHELBY AL- 436 PM CDT THU APR 2 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL SHELBY AND NORTH CENTRAL BIBB COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR WESTERN ALABAMA. LAT...LON 3333 8720 3367 8721 3390 8681 3333 8696 TIME...MOT...LOC 2136Z 233DEG 33KT 3374 8707 3329 8709 $$ ALC009-073-125-127-022200- /O.CON.KBMX.SV.W.0097.000000T0000Z-090402T2200Z/ TUSCALOOSA AL-JEFFERSON AL-WALKER AL-BLOUNT AL- 436 PM CDT THU APR 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHWESTERN BLOUNT...SOUTHEASTERN WALKER...WESTERN JEFFERSON AND EXTREME EAST CENTRAL TUSCALOOSA COUNTIES... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DORA TO WELLER...OR ALONG A LINE EXTENDING FROM DORA TO 10 MILES SOUTHWEST OF BESSEMER...MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MCCALLA...MCADORY...MAYTOWN AND HUEYTOWN BY 445 PM CDT... SAYRE...RAIMUND...PARTRIDGE CROSSROADS AND MULGA BY 450 PM CDT... FORESTDALE AND DOCENA BY 455 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR WESTERN ALABAMA. && LAT...LON 3333 8720 3367 8721 3390 8681 3333 8696 TIME...MOT...LOC 2136Z 233DEG 33KT 3374 8707 3329 8709 $$
000 WWUS54 KBMX 022147 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 447 PM CDT THU APR 2 2009 ALC125-022156- /O.CAN.KBMX.SV.W.0097.000000T0000Z-090402T2200Z/ TUSCALOOSA AL- 447 PM CDT THU APR 2 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL TUSCALOOSA COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR WESTERN ALABAMA. LAT...LON 3344 8713 3371 8714 3390 8681 3351 8691 TIME...MOT...LOC 2146Z 233DEG 29KT 3378 8704 3347 8703 $$ ALC009-073-127-022200- /O.CON.KBMX.SV.W.0097.000000T0000Z-090402T2200Z/ JEFFERSON AL-WALKER AL-BLOUNT AL- 447 PM CDT THU APR 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHWESTERN BLOUNT...EAST CENTRAL WALKER AND CENTRAL JEFFERSON COUNTIES... AT 446 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUMITON TO SYLVAN SPRINGS...OR ALONG A LINE EXTENDING FROM SUMITON TO HUEYTOWN...MOVING NORTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SAYRE...PARTRIDGE CROSSROADS...MULGA AND MINOR BY 455 PM CDT... BROOKSIDE...FORESTDALE AND 7 MILES SOUTHWEST OF SMOKE RISE BY 500 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR WESTERN ALABAMA. && LAT...LON 3344 8713 3371 8714 3390 8681 3351 8691 TIME...MOT...LOC 2146Z 233DEG 29KT 3378 8704 3347 8703 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:38 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 2, 3:38 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CDT THU APR 2 2009 .DISCUSSION... A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING INTO WEST CENTRAL ALABAMA WILL CONTINUE EASTWARD ACROSS THE STATE. THIS LINE WILL ENCOUNTER A MORE STABLE AIRMASS LEFT OVER FROM THIS MORNINGS RAIN AND LOW CLOUDS ACROSS EAST CENTRAL ALABAMA. AS A WARM FRONT CONTINUES TO LIFT NORTH AHEAD OF THIS LINE...SOME DESTABILIZATION IS EXPECTED...CONTINUING A STRONG TO SEVERE THREAT ALONG THE LINE. UPPER LEVEL TROUGH REMAINS BACK ACROSS ARKANSAS THIS AFTERNOON...AND IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY AND INTO THE OHIO RIVER VALLEY BY TOMORROW MORNING. ALONG THE ASSOCIATED COLD FRONT...THUNDERSTORM DEVELOPMENT IS OCCURRING ALONG A LINE STRETCHING FROM CENTRAL ARKANSAS SOUTHWARD INTO NORTHEAST LOUISIANA..I.AND MOVING TO THE NORTHEAST. AS THIS SYSTEM SHIFTS EASTWARD...EXPECTING THE AIRMASS OVER CENTRAL ALABAMA TO DESTABILIZE BEHIND THE CURRENT LINE OF STORMS...AND WILL HAVE TO MONITOR FOR ANY DEVELOPMENT ALONG THE FRONT. IF THERE IS REDEVELOPMENT...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. EXPECTED TIMING OF THE FRONT INTO WEST CENTRAL ALABAMA IS BETWEEN 8-10PM...9-11PM ALONG THE I-65 CORRIDOR...AND 10-MIDNIGHT IN EAST CENTRAL ALABAMA. BEHIND THIS SYSTEM...EXPECT DRIER AIR TO FILTER INTO THE REGION AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEASTERN CONUS. COOLER AIR IN NORTHWESTERLY FLOW WILL ALLOW FOR SLIGHTLY COOLER TEMPS ON FRIDAY...WITH HIGHS IN THE MID 60S. AS THE SURFACE HIGH SHIFTS EASTWARD SATURDAY...AND SOUTHERLY FLOW DEVELOPS...HIGHS WILL RETURN TO THE MID 70S. A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS SATURDAY WILL DRAG A FRONT THROUGH CENTRAL ALABAMA ON SUNDAY. AS THIS SYSTEM CROSSES THE AREA...THERE LOOKS TO BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THIS SYSTEM...KEEPING CONDITIONS DRY THROUGH THE MIDDLE OF THE WEEK. THERE WILL BE A GREATER COLD AIR PUSH BEHIND THIS FRONT...AND TEMPERATURES FOR THE BEGINNING OF NEXT WEEK WILL BE ABOUT 10-15 DEGREES BELOW NORMAL...WITH HIGHS IN THE MID TO UPPER 50S. SOUTHERLY FLOW RETURNS WEDNESDAY AS THE NEXT STORM SYSTEM MOVES INTO THE PLAINS...WHICH WILL BRING A FRONT...AND THE CHANCE OF SHOWERS AND THUNDERSTORMS...TO THE AREA NEXT THURSDAY. 14 && .AVIATION...18Z TAF DISCUSSION. EXPECT SCT SH/TS DEVELOPMENT THIS AFTERNOON...AFFECTING ALL SITES...WITH GENERALLY MVFR CEILINGS. SOUTHEASTERLY WINDS WILL INCREASE THIS AFTERNOON...WITH GUSTS UP TO 25 KTS. AS A FRONT APPROACHES FROM THE WEST TONIGHT...EXPECT THE COVERAGE OF CONVECTIVE ACTIVITY TO INCREASE...GOING FROM SCATTERED ACTIVITY TO A BROKEN SQUALL LINE ALONG THE FRONT. SOME STORMS COULD BE SEVERE. THIS ACTIVITY WILL MOVE FROM WEST TO EAST THROUGH THE STATE...ENDING BY 03-05Z ACROSS THE WEST...AND 05-06Z ACROSS THE EAST. BEHIND THE FRONT...BR AND LOW CLOUDS AT 1KFT IS EXPECTED. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 53 64 43 75 50 / 90 10 10 10 10 ANNISTON 54 65 42 76 54 / 90 10 10 10 10 BIRMINGHAM 51 66 42 76 59 / 90 10 10 10 10 TUSCALOOSA 52 69 42 78 58 / 70 10 10 10 20 CALERA 53 67 46 77 57 / 80 10 10 10 10 AUBURN 54 68 46 77 54 / 70 10 10 10 10 MONTGOMERY 56 70 45 78 56 / 60 10 10 10 10 TROY 57 69 44 78 55 / 50 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL AREAS FROM NOON UNTIL MIDNIGHT. &&
Hazardous weather outlook, Apr 2, 11:58 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1158 AM CDT THU APR 2 2009 ALZ011>015-017>050-030100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1158 AM CDT THU APR 2 2009 ...MODERATE RISK OF SEVERE STORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY AHEAD OF AND ALONG A STRONG COLD FRONT WHICH WILL PASS THROUGH ALABAMA LATER THIS AFTERNOON AND TONIGHT. DURING THE EARLY AFTERNOON HOURS...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS EAST CENTRAL...PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH. BY 2 PM CDT...A SQUALL LINE WILL BE APPROACHING THE ALABAMA MISSISSIPPI STATE LINE. THESE STORMS SHOULD AFFECT THE WESTERN COUNTIES OF ALABAMA FROM 2 PM UNTIL 5 PM...THE CENTRAL COUNTIES OF ALABAMA BETWEEN 4 PM AND 8 PM...AND THE EASTERN COUNTIES OF ALABAMA BETWEEN 8 PM AND MIDNIGHT. THESE STORMS WILL CARRY WITH THEM THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND THE POTENTIAL FOR A STRONG TORNADO. RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY ON TODAY. 27
In the hours before
Special weather statement, Apr 2, 12:25 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1225 PM CDT THU APR 2 2009 ALZ018-019-025-026-021815- CALHOUN-ETOWAH-SHELBY-ST. CLAIR- 1225 PM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...ETOWAH...SHELBY AND ST. CLAIR COUNTIES UNTIL 115 PM CDT... AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR RIVERSIDE...OR NEAR PELL CITY...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RIVERSIDE. NEELY HENRY DAM. OHATCHEE. WILLIAMS. MARKTON. SOUTHSIDE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Apr 2, 2:50 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL HAMILTON 34.14N 87.98W
04/02/2009 E0.25 INCH MARION AL COUNTY OFFICIAL
&&
10.5Local storm report, Apr 2, 3:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG DETROIT 34.03N 88.17W
04/02/2009 LAMAR AL EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
10.5Local storm report, Apr 2, 3:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TORNADO HIGHTOGY 33.69N 88.09W
04/02/2009 LAMAR AL PUBLIC
UNCONFIRMED TORNADO OBSERVED ON HWY17
&&
10.5The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:39 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 51 min |
| Apr 2, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 29 min |
| Apr 2, 4:35 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
| Apr 2, 4:55 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 38 min |
| Apr 2, 5:50 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 40 min |
| Apr 2, 7:46 AM CDT | Tornado Warning | BMX | Pike | 29 min |
| Apr 2, 2:20 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 40 min |
| Apr 2, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 39 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa | 52 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 33 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 48 min |
| Apr 2, 3:14 PM CDT | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 31 min |
| Apr 2, 3:32 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Apr 2, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 38 min |
| Apr 2, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Marion, Pickens, Tuscaloosa, Walker and 1 more | 48 min |
| Apr 2, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.